Hyperbolic systems on nilpotent covers
Bulletin de la Société Mathématique de France, Volume 131 (2003) no. 2, p. 267-287

We study the ergodicity of the weak and strong stable foliations of hyperbolic systems on nilpotent covers. Subshifts of finite type and geodesic flows on negatively curved manifolds are also considered.

Nous étudions les propriétés ergodiques des feuilletages stables forts et faibles des systèmes hyperboliques définis sur un revêtement nilpotent. Les chaînes de Markov et les flots géodésiques en courbure négative sont aussi étudiés.

DOI : https://doi.org/10.24033/bsmf.2443
Classification:  37D10,  37D20,  37D40
Keywords: covering space, ergodic theory, geodesic flow, hyperbolic flow, invariant manifolds, Markov chain
@article{BSMF_2003__131_2_267_0,
     author = {Coudene, Yves},
     title = {Hyperbolic systems on nilpotent covers},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {131},
     number = {2},
     year = {2003},
     pages = {267-287},
     doi = {10.24033/bsmf.2443},
     zbl = {1025.37021},
     mrnumber = {1988950},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2003__131_2_267_0}
}
Coudene, Yves. Hyperbolic systems on nilpotent covers. Bulletin de la Société Mathématique de France, Volume 131 (2003) no. 2, pp. 267-287. doi : 10.24033/bsmf.2443. http://www.numdam.org/item/BSMF_2003__131_2_267_0/

[1] J. Aaronson, R. Solomyak & O. Sarig - « Tail-invariant measures for some suspension semiflows », to appear. | MR 1897877 | Zbl 1001.28009

[2] D. Anosov - Geodesic flows on closed riemannian manifolds with negative curvature, vol. 90, American Mathematical Society, Providence, R.I., 1967, English translation 1969. | MR 224110 | Zbl 0176.19101

[3] M. Babillot & F. Ledrappier - « Geodesic paths and horocycle flow on Abelian covers », Proceedings of the International Colloquium on Lie groups and ergodic theory (Mumbai 1996), Narosa Publishing House, New-Dehli, 1998, p. 1-32. | MR 1699356 | Zbl 0967.37020

[4] B. Bowditch - « Geometrical finiteness with variable curvature », 77 (1995), no. 1, p. 229-274. | MR 1317633 | Zbl 0877.57018

[5] R. Bowen - « Periodic orbits for hyperbolic flows », 94 (1972), p. 1-30. | MR 298700 | Zbl 0254.58005

[6] R. Bowen & B. Marcus - « Unique ergodicity for horocycle foliations », 13 (1977), p. 43-67. | MR 451307 | Zbl 0346.58009

[7] R. Bowen & D. Ruelle - « The ergodic theory of Axiom A flows », 29 (1975), p. 153-170. | MR 380889 | Zbl 0311.58010

[8] M. Brin - « Ergodicity of the geodesic flow », Notes from Mathematical Research Summer Institute, Seattle, 1999.

[9] Y. Coudene - « Gibbs measures on negatively curved manifolds », to appear. | MR 1956446 | Zbl 1020.37006

[10] -, « Cocycles and stable foliations of axiom a flows », 21 (2001), p. 767-775. | MR 1836430 | Zbl 0996.37028

[11] F. Dal'Bo - « Remarques sur le spectre des longueurs d'une surface et comptages », Bol. Soc. Brasil. Mat. (new series) 30 (1999), no. 2, p. 199-221. | MR 1703039 | Zbl 1058.53063

[12] -, « Topologie du feuilletage fortement stable », 50 (2000), no. 3, p. 981-993. | Numdam | MR 1779902 | Zbl 0965.53054

[13] F. Dal'Bo & M. Peigné - « Some negatively curved manifolds with cusps, mixing and counting », 497 (1998), p. 141-169. | MR 1617430 | Zbl 0890.53043

[14] P. Eberlein - « Geodesic flows on negatively curved manifolds I », 95 (1972), p. 492-510. | MR 310926 | Zbl 0217.47304

[15] H. Furstenberg - « The unique ergodicity of the horocycle flow », Recent advances in topological dynamics, vol. 318, Springer, 1973, p. 95-115. | MR 393339 | Zbl 0256.58009

[16] U. Hamenstädt - « Ergodic properties of gibbs measures on nilpotent covers », to appear. | MR 1926280 | Zbl 1014.37020

[17] G. Hedlund - « Fuchsian groups and transitive horocycles », 2 (1936), p. 530-542. | JFM 62.0392.03 | MR 1545946

[18] -, « Fuchsian groups and mixtures », 40 (1939), p. 370-383. | JFM 65.0793.01 | MR 1503464 | Zbl 0020.40302

[19] E. Hopf - « Fuchsian groups and ergodic theory », 39 (1936), p. 299-314. | JFM 62.0995.01 | MR 1501848 | Zbl 0014.08303

[20] V. Kaimanovich - « Ergodic properties of the horocycle flow and classification of Fuchsian groups », J. Dynam. Control Sys. 6 (2000), no. 1, p. 21-56. | MR 1738739 | Zbl 0988.37038

[21] V. Kaimanovich & K. Schmidt - « Ergodicity of cocycles 1: general theory », to appear.

[22] A. Livsic - « Cohomology of dynamical systems », 6 (1972), p. 1278-1301. | MR 334287 | Zbl 0273.58013

[23] M. Pollicott - « d covers of horosphere foliations », Discrete Cont. Dynam. Sys. 6 (2000), no. 1, p. 147-154. | MR 1739598 | Zbl 1009.37022

[24] D. Ruelle - Thermodynamical formalism, Encyclopedia of Mathematics and its applications, vol. 5, Addison-Wesley Publishing Compagny, Reading MA, 1978. | MR 511655 | Zbl 0401.28016

[25] M. Shub - Global stability of dynamical systems; with the collaboration of A.Fathi, R.Langevin, Springer Verlag, New York, etc., 1987, Transl. from French by J.Christy. | MR 869255 | Zbl 0606.58003

[26] S. Smale - « Differentiable dynamical systems », 73 (1967), p. 747-817. | MR 228014 | Zbl 0202.55202

[27] R. Solomyak - « A short proof of ergodicity of Babillot-Ledrappier measures », 129 (2001), no. 12, p. 3589-3591. | MR 1860491 | Zbl 0978.37014